MAUDE Adverse Event Report: MAKO SURGICAL CORP. MAKO X3 UNI ONLAY TIBIAL INSERT SIZE 5 - 8 MM; PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLYM

MAKO SURGICAL CORP. MAKO X3 UNI ONLAY TIBIAL INSERT SIZE 5 - 8 MM; PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLYM
Catalog Number 180735-1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 10/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other similar events for the lot referenced.The following devices were also listed in this report: mck femoral-rm-ll-sz 4, cat# 180514, lot# 231345k-1.Mck tibial baseplate-rm/ll-sz 5, cat# 180615, lot# 26240516-01.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Dr.(b)(6) revised a mako uni knee to a primary cementless tka due to pain.(b)(6) observed the patellafemoral joint disease progressed a bit.Implants were not loose.
 
Additional Manufacturer Narrative
An event regarding revision due to patient factors (disease progression) involving a mako insert was reported.The event was confirmed through clinician review of the medical records provided.Method & results: product evaluation and results: not performed as no product was returned for evaluation.Clinician review: advanced degenerative disease in the patellofemoral compartment of a knee with a medial unicompartmental replacement is confirmed.Insufficient information has been received to confirm that this was progressive.No details of the revision surgery were provided.Product history review: indicated all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusion: advanced degenerative disease in the patellofemoral compartment of a knee with a medial unicompartmental replacement is confirmed.Insufficient information has been received to confirm that this was progressive.No details of the revision surgery were provided.Further information such as operative notes, pre and post operative x-rays, imaging from the index and revision surgeries as well as outpatient office and clinic notes are required to complete the investigation for determining a root cause.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Dr.(b)(6) revised a mako uni knee to a primary cementless tka due to pain.Marchand observed the patellafemoral joint disease progressed a bit.Implants were not loose.

Brand Name
MAKO X3 UNI ONLAY TIBIAL INSERT SIZE 5 - 8 MM
Common Device Name
PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLYM
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key8065747
Report Number3005985723-2018-00673
Device Sequence Number11406889
Product Code NPJ
UDI-Device Identifier00848486016548
UDI-Public00848486016548
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K150307
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Catalogue Number180735-1
Device Lot NumberM063N8
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/17/2018
Supplement Date Received by Manufacturer12/10/2018
Initial Report FDA Received Date11/13/2018
Supplement Report FDA Received Date01/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR